Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS Cleveland, OH

June 19, 2011

NWS Cleveland, OH issued this small craft advisory at Jun 19, 2011, 3:58 AM EDT. It took effect at Jun 19, 2011, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 3:58 AM EDT (07:58 UTC)
In effect from
Jun 19, 2011, 12:00 PM EDT
Expired
Jun 19, 2011, 9:51 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WHUS71 KCLE 190758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SUN JUN 19 2011

LEZ142>145-191600-
/O.NEW.KCLE.SC.Y.0023.110619T1600Z-110620T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
358 AM EDT SUN JUN 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING. 

* WINDS AND WAVES:NORTHEAST TO EAST WINDS WILL INCREASE TO 15 TO
  20 KNOTS THIS AFTERNOON AND THEN DECREASE LATE THIS EVENING.
  THIS WIND DIRECTION AND WIND SPEED WILL CAUSE WAVES TO INCREASE
  TO 3 TO 5 FEET THIS AFTERNOON AND THEN THE WAVES WILL DECREASE
  LATE THIS EVENING AS THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
208 
WHUS71 KCLE 191432
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1032 AM EDT SUN JUN 19 2011

LEZ142>145-192245-
/O.CON.KCLE.SC.Y.0023.110619T1600Z-110620T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1032 AM EDT SUN JUN 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES:NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS THIS
  WILL DECREASE LATE THIS EVENING. THIS WIND DIRECTION AND WIND
  SPEED WILL CAUSE WAVES OF 3 TO 5 FEET. WAVES WILL DECREASE LATE
  THIS EVENING AS THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
610 
WHUS71 KCLE 191947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT SUN JUN 19 2011

LEZ142>145-200200-
/O.CON.KCLE.SC.Y.0023.000000T0000Z-110620T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
347 PM EDT SUN JUN 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES:NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS WILL
  DECREASE LATE THIS EVENING. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO
  1 TO 3 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
147 
WHUS71 KCLE 200151
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT SUN JUN 19 2011

LEZ142>145-200300-
/O.CAN.KCLE.SC.Y.0023.000000T0000Z-110620T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
951 PM EDT SUN JUN 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EAST TO NORTHEAST WINDS OF 10 TO 15 KNOTS WILL TURN TO THE
SOUTHEAST OVERNIGHT. AS A RESULT...THE WAVES OF 2 TO 4 FEET WILL
SUBSIDE TO 1 TO 3 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 3:40 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 19, 3:40 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT SUN JUN 19 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER ONTARIO WILL CONTINUE TO BUILD SOUTH
ACROSS LAKE ERIE TODAY. THIS HIGH WILL SHIFT TO THE EAST ON
MONDAY. A FRONTAL BOUNDARY ACROSS CENTRAL OHIO WILL REMAIN NEARLY
STATIONARY TODAY BUT IS EXPECTED TO MOVE NORTH ACROSS THE LOCAL
AREA LATE TONIGHT AND MONDAY AS A WARM FRONT. THE FRONT WILL STALL
TO THE NORTH OF LAKE ERIE MONDAY NIGHT AND THEN MOVE LITTLE
THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MADE MINOR ADJUSTS TO THE FORECAST TODAY AS THE PREVIOUS
PACKAGE SEEMED REASONABLE. KIND OF A TRICKY FORECAST WITH THE POSITION OF
THE SURFACE FRONT CRITICAL TODAY. WILL LIKELY SEE A SCENARIO
SIMILAR TO YESTERDAY WITH SCATTERED SHOWERS AND STORMS IN THE
SOUTH AND DRY WEATHER IN THE NORTH. WILL ONLY KEEP FAR NE OH AND
NW PA DRY TODAY WITH LIKELY WORDING IN THE FAR SOUTH. WILL HAVE TO
WATCH FOR TRAINING STORMS AGAIN TODAY. A FEW LOCATIONS YESTERDAY
SAW UP TO TWO INCHES OF RAINFALL AND THAT COULD HAPPEN AGAIN
TODAY. THERE SHOULD BE A FAIR AMOUNT OF CLOUDINESS BUT ALL AREAS
SHOULD SEE AT LEAST PARTIAL SUNSHINE. SEE NO REASON WHY TEMPS WILL
BE COOLER THAN SATURDAY AND HAVE USED PERSISTANCE FOR THE BASIS OF
THE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A HUMID AIRMASS WILL REMAIN OVER THE AREA DURING THE PERIOD WITH
SURFACE DEWPOINTS IN THE MIDDLE AND UPPER 60S MUCH OF THE PERIOD.
THE FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY THROUGH THE END
OF THE PERIOD THUS WILL SEE LITTLE CHANGE IN THE DAY TO DAY WEATHER.
WILL NEED CHANCE OR EVEN LIKELY POPS EACH PERIOD. RIGHT NOW IT
APPEARS THAT THE GREATEST PRECIP COVERAGE COULD BE TUESDAY AND
WEDNESDAY. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER MAY BE THE
GREATEST ON MONDAY AS THE LOWER LEVEL SHEAR WILL BE THE BEST. WILL
ALSO HAVE TO WORRY ABOUT TRAINING STORMS. EXPECT TEMPS TO WARM
INTO THE MIDDLE 80S ON MONDAY WITH 90 POSSIBLE IN MANY AREAS ON
TUESDAY. TEMPS WILL BE A LITTLE COOLER ON WEDNESDAY ONLY BECAUSE
OF MORE CLOUDS AND PRECIP.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY SHOULD BE THE MOST ACTIVE DAY FOR SHOWERS AND
THUNDERSTORMS. FRIDAY AND FRIDAY EVENING WITH THE UPPER LOW AND TROF
IN THE AREA SOME SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE.
CONDITIONS WILL BEGIN DRYING OUT FOR THE WEEKEND. SOME QUESTION
ABOUT HOW DRY SATURDAY WILL BE...AT THIS TIME WILL KEEP IT DRY BUT
THAT WILL HAVE TO BE MONITORED. TEMPERATURES WILL BE NEAR NORMAL FOR
THE LONG TERM.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
AN ISOLATED SHOWER IS POSSIBLE OVERNIGHT...OTHERWISE SOME FOG. THE
BEST CHANCE FOR FOG WILL BE IN AREAS THAT HAD SIGNIFICANT
RAINFALL. OTHERWISE TRYING TO FIGURE OUT WHICH AREAS WILL HAVE THE
BEST CHANCE FOR THUNDERSTORMS. A NORTHEAST FLOW WILL TRY TO KEEP
THE THUNDER AWAY FROM THE LAKESHORE. THE MODELS ARE TRYING TO
START THE THUNDER BY EARLY AFTERNOON.

OUTLOOK...NON-VFR CONDITIONS EXPECTED AT TIMES MONDAY THROUGH
THURSDAY WITH TSRA AND LATE NIGHT AND EARLY MORNING FOG.

&&

.MARINE...
THE PRESSURE GRADIENT WILL TIGHTEN ON THE WEST END OF THE LAKE THIS
AFTERNOON AND EVENING BECAUSE OF THE LOCATION OF THE LOW AND HIGH.
WILL ISSUE A SMALL CRAFT ADVISORY FOR THE WEST END OF LAKE ERIE
STARTING AT NOON AND CONTINUING THROUGH 10 PM. IT WILL BE A MARGINAL
SMALL CRAFT ADVISORY.

OTHERWISE A WARM FRONT AND ITS ASSOCIATED LOW WILL BE NEAR LAKE ERIE
AT TIMES FOR MOST OF THE WEEK. THE FLOW WILL OCCASIONALLY BE ONSHORE
BUT MOST OF THE TIME A SOUTHWEST FLOW. AT THIS TIME NOT EXPECTING
THAT CONDITIONS WILL MEET SMALL CRAFT ADVISORY CRITERIA BUT SPECIAL
MARINE WARNINGS WILL BE NEEDED FROM TIME TO TIME FOR THUNDERSTORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING
     FOR LEZ142>145.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:50 PM EDTAreal Flood WarningCLEAshland, Crawford, Hancock, Huron, Lucas, Richland and 3 more4 hr
Jun 19, 6:10 PM EDTAreal Flood WarningCLEErie, Huron, Lorain, Medina, Wayne5 hr
Jun 19, 7:42 PM EDTAreal Flood AdvisoryCLESummit4 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.